MENTOR TEXAS MENTOR ARTOURA PLUS, SMOOTH, ULTRA HIGH PROFILE; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Catalog Number |
SDC130UH |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
04/22/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a breast surgery with implantation of a 650cc mentor artoura plus, smooth, ultra high profile breast tissue expander.Post-operatively, the patient was diagnosed with a deflated left breast tissue expander by a medical professional.As a result, the patient underwent breast implant removal on (b)(6) 2024.
Additional Manufacturer Narrative
On august 05, 2024, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 23, 2024, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection, leak testing, and microscopic examination of the device.Visual analysis of the returned sample revealed that the tissue expander had a tear (a) on the anterior view, between the union of the bladder and shell at the 3 o'clock position.Leak testing was performed, according to the mentor procedure, and it revealed two (2) additional tears (b & c) on the anterior view, measuring approximately less than 0.1 cm each.Microscopic examination was performed on the edges of the ruptures (a, b, & c): the cause of the tear (a) could not be identified, and parallel striations were found in the whole area of the tears (b & c).Parallel striations are consistent with markings made by a sharp object perforating the tissue expander shell.As the authorization form for examination was not received the product evaluation lab was limited to non-destructive testing, therefore, shell thickness measurement was not performed at tear (a).Based on the information currently available, a notification was sent to mentor's manufacturing team for further investigation regarding tear (a).According to the manufacturing investigation, potential process failures resulting in a tear juncture at the union of the bladder and shell were assessed regarding the product complaint.In conclusion, with consideration of the event description, process controls, the evaluation performed, and data records reviewed, the tear (a) found on the device cannot be confirmed as a manufacturing-related defect.Although no conclusion could be reached on the cause of the tear (a), the instructions for use contain the following caution: the silicone shell of the tissue expander may easily be cut by a scalpel or ruptured by excessive stress, manipulation with blunt instruments, or penetration by a needle.Subsequent deflation and/or rupture could result.All devices should be carefully inspected for structural integrity prior to and during implantation.In addition, the patient should be advised that vigorous body movement (e.G., physical exercise) or excessive manipulation or trauma in the expander region may cause stress to the device and result in subsequent deflation.Based on the information currently available, the microscopic examination of the tears (b & c) indicates that the expander could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.Manufacturer¿s reference number: (b)(4).